| Catalog Number |
CDS0701-XT |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
11/28/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4 and a posterior prolapse.One clip was inserted and successfully deployed on the mitral valve.To further reduce mr, an xt clip was inserted, and grasping was performed.However, grasping was noted to be difficult.A perforation was then observed on the posterior leaflet; therefore, the physician decided to remove the clip and discontinue the procedure.Mr was reduced to a grade of 2-3.There was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported positioning failure of inability to grasp the leaflets.The reported tissue injury (perforation on the posterior leaflet) appears to be due to multiple grasping attempts resulting from to the inability to grasp.Tissue injury is listed in the instructions for use as a known possible complication associated with mitraclip procedures.The reported serious injury/illness/impairment was a result of case specific circumstance as no treatment was provided for the tissue injury.There is no indication of a product issue with respect to manufacture, design, or labeling.